OSCOR INC. HELIOS TEMPORARY BIPOLAR PACING LEAD WITH BALLOON; ELECTRODE, PACEMAKER, TEMPORARY
Back to Search Results |
| Model Number |
H05110U |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
No Information (3190)
| Date of Event |
12/07/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Conclusion not yet available as the investigation is on-going.A follow-up will be submitted as soon as the investigation is complete.
Event or Problem Description
The customer reported when inserting the "osocr" device 5f catheter into "diffrent" brand 6f catheter, the balloon cracked.No additional information is available and no other adverse event was reported.
Event or Problem Description
On (b)(6) 2019, the following additional information was received.It was reported, attempted to connect the helios with a temporary pacemaker on icu.A 6 french sheath was used; catheter could not be pushed through the sheath and tore while trying.Finally another catheter was used, no further problems.There were no identifiable problems with the patient.It was not documented if the balloon was tested prior to use, nor how much air was inserted into the balloon.The issue was resolved by using another catheter.It cannot be confirmed if the product was inside or outside of the patient when the event occurred.The clinic was called but was informed they did not document the complaint as such.
Additional Manufacturer Narrative
The device was in use for treatment.There were no rejects of this type recorded in the device history record.The device history records were reviewed to confirm that the device passed all applicable in-process and final inspections.No manufacturing defects were found.One unshrouded 5f helios temporary bipolar pacing lead was received back from the customer with the supplied luer-lock syringe.Other non-oscor items returned include two stopcocks and one introducer with a green hub.Traces of blood were found on the lead and introducer.The device was viewed under a 10x microscope.The balloon material had bunched up and the straps that hold the balloon in place are missing.The inflation hole looked normal in size and shape.The product label lists that this 5f helios model is recommended for use through a 6f introducer, which is the size introducer that the customer was using.The inner diameter of the non-oscor introducer sheath measured 2.04mm which confirms that this is a 6 french introducer.The damage done to the device was caused by withdrawing the catheter, not by insertion.Both balloon straps were pulled off and the balloon was broken and would no longer inflate.The hub of the introducer was removed.The introducer has a two part valve system.The proximal valve is circular with a small hole in the center and the distal valve is elongated with a singular cross-cut that conforms to materials passing through the valve system.Excessive force was required to withdraw the example catheter from the introducer's valve system.There was slight resistance during insertion of the example catheter through the non-oscor introducer.The example catheter was extremely difficult to pull out of the introducer sheath once the balloon straps came in contact with the valve of the introducer sheath.The example catheter exhibited the same failure as the returned device.The damage done to the device was most likely caused by pulling the catheter out, not by insertion.As the introducer is not manufactured by oscor, we couldn't identify if it was or was not made to specifications.The returned non-oscor introducer did not appear to be compatible with 5f helios temporary bipolar pacing leads.Per helios temporary lead with balloon in process and final inspection procedure, balloon test with distilled water bath, 100 percent.Test out balloon using 0.75cc (3/4 ml) syringe to ensure inflation and no leaks.Submerge lead into distilled waterbath (do not let the red/black connectors and inflation lumen end touch water).Inflate balloon with 0.75 ml of air and check for any bubbles indicating a leak or hole.Reject/rework lead if there is a hole/leak.Ensure no balloon deflation within at least one minute.The instructions for use (ifu) informs the end user: carbon dioxide must be used to inflate the balloon if there is a possibility that balloon rupture would result in air embolism in the left heart or systemic circulation.Do not inflate the balloon beyond the stated maximum inflation capacity.Exceeding the maximum inflation capacity will not appreciably increase the diameter of the balloon and can cause balloon rupture.Avoid kinking or bending the lead to minimize the risk of damage to the internal wires or occlusion of the inflation lumen.Percutaneously, the lead may be introduced by an introducer.Based on the investigation, a capa is not required as findings did not identify a design, labeling or manufacturing non-conformity.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this event type and risk.Oscor inc., is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc., which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.
Additional Manufacturer Narrative
An example catheter of the same size (5f helios model) was taken from oscor stock for comparison with the returned device.The example catheter was tested through the returned non-oscor introducer.It was fully inserted and then was completely withdrawn from the introducer.Both balloon straps were pulled off of the example catheter, and the balloon was broken and could no longer inflate.This damage occurred while withdrawing the example catheter back through the non-oscor introducer.The broken off balloon straps (from the example catheter) got caught between the distal and proximal valves proving the damage was done to the catheter during withdrawal.The inner diameter of the proximal valve from the non-oscor introducer was measured on a vertex multisensor measurement system.It shows that the valve was torn and no longer concentric.A 6f adelante sigma from oscor was used to test an identical 5f helios.The helios catheter passes fully through the sheath.The balloon could still inflate after withdrawal.Oscor inc., is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc., which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.
Additional Manufacturer Narrative
One unshrouded 5f helios temporary bipolar pacing lead was received back from the customer with the supplied luer-lock syringe.Other non-oscor items returned include two stopcocks and one introducer with a green hub.Traces of blood were found on the helios catheter and non-oscor introducer.The device was viewed under a 10x microscope.The balloon material had bunched up and the straps that hold the balloon in place are missing.The inflation hole looked normal in size and shape.The non-oscor 6f introducer was pin gaged at the distal tip and measured 2.04 mm which is within the range of a 6f introducer.However, we are not the manufacturer and do not know the manufacturer's specifications of their product.An example 5f helios (same model as complaint) was pulled to perform comparison testing.The device was pushed through the non-oscor introducer.The helios exhibited moderate resistance during insertion, but was able to be pushed successfully through the valve, and exit the tip of the sheath.During withdrawal, there was heavy resistance when attempting to pull the catheter shaft and balloon area through the valve.The device had to be forcefully pulled through the introducer.It was then found that the example helios catheter balloon had torn and the balloon straps were missing.The non-oscor introducer was taken apart and it was found that the device has a two-part valve system.The proximal valve is circular with a small, circular hole in the center and the distal valve is circular and elongated in length, with a cross-cut that should conform to materials passing through the valve system.Between the two valves, the balloon straps from the example helios were located.A second example 5f helios (same model as the complaint) was utilized and the valve system was removed from the introducer.The example catheter could pass through the non-oscor introducer when no valve was in place, without any resistance when inserted and when removing.The second example catheter was measured using calipers around the balloon straps, which is the largest outer diameter of the lead.The example catheter measured at 2.00 mm and 2.03 mm around the distal and proximal balloon straps.A 6f adelante radial introducer from oscor was used to test compatibility with the second example 5f helios.The helios catheter was passed through the adelante radial which contains a hemostatic valve with a helical cut.No resistance was observed when inserting or withdrawing the helios through the 6f adelante radial.The balloon could still inflate after withdrawal.The inner diameter of the 6f adelante radial measured at 2.10 mm, which is within manufacturing specifications.Measurement of devices: first device: 5f helios example catheter - measurements: proximal strap od is 2.03 mm, distal strap od is 2.00 mm; second device: non-oscor introducer - measurements: tip id is 2.04 mm; third device: oscor 6f adelante radial - measurements: tip id is 2.10 mm.The damage done to the complaint device was most likely caused by pulling the catheter out through the non-oscor introducer.As the introducer is not manufactured by oscor, it could not be determined if it was or was not manufactured to specification.The returned non-oscor introducer did not appear to be compatible with 5f helios temporary bipolar pacing leads.Per helios temporary lead with balloon in process and final inspection procedure balloon test with distilled water bath, 100%.Test out balloon using 0.75cc (3/4 ml) syringe to ensure inflation and no leaks.Submerge lead into distilled water bath (do not let the red/black connectors and inflation lumen end touch water).Inflate balloon with 0.75 ml of air and check for any bubbles indicating a leak or hole.Reject/rework lead if there is a hole/leak.Ensure no balloon deflation within at least one minute.In addition, per inspection testing criteria, at 100% inspection level, verify the od of the catheter with the balloon attached by fully inserting and withdrawing it into the 6f hole of the go-no-go gauge hole.Note: ensure that the catheter can easily be inserted and withdrawn from the hole without causing damages to the balloon or catheter.The instructions for use (ifu) informs the end user: carbon dioxide must be used to inflate the balloon if there is a possibility that balloon rupture would result in air embolism in the left heart or systemic circulation.Do not inflate the balloon beyond the stated maximum inflation capacity.Exceeding the maximum inflation capacity will not appreciably increase the diameter of the balloon and can cause balloon rupture.Avoid kinking or bending the lead to minimize the risk of damage to the internal wires or occlusion of the inflation lumen.Percutaneously, the lead may be introduced by an introducer.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.